MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRIDGE IMPLANT SYSTEM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SPEEDBRIDGE IMPLANT SYSTEM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2600SBS-5
Health Effect - Clinical Code No Information (3190)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The evaluation of the returned device revealed the distal end is broken off.No damage or defects were found with the other components.Device history record review revealed nothing relevant to this event.The complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying/levering or impacting the eyelet against hard bone.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder scope, the surgeon was attempting to use the ar-2600sbs-5, speedbridge implant system with bio-composite swivelock.The surgeon was inserting the white threaded swivelock anchor of the implant system.The swivelock anchor was implanted approximately two thirds of the way when the remaining one third of the anchor broke off.The surgeon pulled on the two thirds portion of the anchor that was implanted and felt it was secure and sufficient to complete the procedure.

Brand Name
SPEEDBRIDGE IMPLANT SYSTEM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6076879
Report Number1220246-2016-00478
Device Sequence Number817821
Product Code MAI
UDI-Device Identifier00888867027329
UDI-Public00888867027329
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K101823.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue NumberAR-2600SBS-5
Device Lot Number10049831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR